Advertisement

Prescribing Capacitary Curvature Measures on Planar Convex Domains

  • Jie XiaoEmail author
Article
  • 22 Downloads

Abstract

For \(p\in (1,2]\) and a bounded, convex, nonempty, open set \(\Omega \subset {\mathbb {R}}^2\) let \(\mu _p({\bar{\Omega }},\cdot )\) be the p-capacitary curvature measure (generated by the closure \({\bar{\Omega }}\) of \(\Omega \)) on the unit circle \({\mathbb {S}}^1\). This paper shows that such a problem of prescribing \(\mu _p\) on a planar convex domain: “Given a finite, nonnegative, Borel measure \(\mu \) on \({\mathbb {S}}^1\), find a bounded, convex, nonempty, open set \(\Omega \subset {\mathbb {R}}^2\) such that \(d\mu _p({\bar{\Omega }},\cdot )=d\mu (\cdot )\)” is solvable if and only if \(\mu \) has centroid at the origin and its support \(\mathrm {supp}(\mu )\) does not comprise any pair of antipodal points. And, the solution is unique up to translation. Moreover, if \(d\mu _p({\bar{\Omega }},\cdot )=\psi (\cdot )\,d\ell (\cdot )\) with \(\psi \in C^{k,\alpha }\) and \(d\ell \) being the standard arc-length element on \({\mathbb {S}}^1\), then \(\partial \Omega \) is of \(C^{k+2,\alpha }\).

Mathematics Subject Classification

53C45 53C42 52B60 35Q35 31B15 

Notes

Acknowledgements

The author is grateful to Han Hong and Ning Zhang for several discussions on the only-if part of Theorem 1.1(i).

References

  1. 1.
    Adamowicz, T.: On \(p\)-harmonic mappings in the plane. Nonlinear Anal. 71, 502–511 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Adamowicz, T.: The geometry of planar \(p\)-harmonic mappings: convexity, level curves and the isoperimetric inequality. Ann. Sc. Norm. Super. Pisa Cl. Sci. 14, 263–292 (2015)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Aronsson, G.: Aspects of p-harmonic functions in the plane. Summer School in Potential Theory (Joensuu, 1990), 9-34, Joensuun Yliop. Luonnont. Julk., 26, Univ. Joensuu, Joensuu (1992)Google Scholar
  4. 4.
    Barnard, R.W., Pearce, K., Solynin, A.Y.: An isoperimetric inequality for logarithmic capacity. Ann. Acad. Sci. Fenn. Math. 27, 419–436 (2002)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Borell, C.: Hitting probability of killed Brownian motion: a study on geometric regularity. Ann. Sci. Ecole Norm. Supér. 17, 451–467 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Böröczky, K.J., Trinh, H.T.: The planar \(L_p\)-Minkowski problem for \(0<p<1\). Adv. Appl. Math. 87, 58–81 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Caffarelli, L.: Interior a priori estimates for solutons of fully non-linear equations. Ann. Math. 131, 189–213 (1989)CrossRefzbMATHGoogle Scholar
  8. 8.
    Caffarelli, L.: A localization property of viscosity solutions to the Monge-Ampére equation and their strict convexity. Ann. Math. 131, 129–134 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Caffarelli, L.: Interior \(W^{2, p}\) estimates for solutions of the Monge-Ampére equation. Ann. Math. 131, 135–150 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Caffarelli, L.: Some regularity properties of solutions to the Monge-Ampére equation. Commun. Pure Appl. Math. 44, 965–969 (1991)CrossRefzbMATHGoogle Scholar
  11. 11.
    Caffarelli, L., Jerison, D., Lieb, E.H.: On the case of equality in the Brunn-Minkowski inequality for capacity. Adv. Math. 117, 193–207 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Cheng, S.-Y., Yau, S.-T.: On the regularity of the solution of the \(n\)-dimensional Minkiwski problem. Commun. Pure Appl. Math. 29, 495–561 (1976)CrossRefzbMATHGoogle Scholar
  13. 13.
    Colesanti, A., Cuoghi, P.: The Brunn-Minkowski inequality for the \(n\)-dimensional loarithmic capacity. Potential Anal. 22, 289–304 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Colesanti, A., Nyström, K., Salani, P., Xiao, J., Yang, D., Zhang, G.: The Hadamard variational formula and the Minkowski problem for p-capacity. Adv. Math. 285, 1511–1588 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Colesanti, A., Salani, P.: The Brunn-Minkowski inequality for \(p\)-capacity of convex bodies. Math. Ann. 327, 459–479 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Dahlberg, B.E.J.: Estimates of harmonic measure. Arch. Ration. Mech. Anal. 65, 275–288 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Evans, L.C., Gariepy, R.F.: Measure Theory and Fine Properties of Functions. CRC Press, Boca Raton (1992)zbMATHGoogle Scholar
  18. 18.
    Gardner, R.J., Hartenstine, D.: Capacities, surface area, and radial sums. Adv. Math. 221, 601–626 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Gutiérrez, C.E.: The Monge-Ampère Equation. Progress in Nonlinear Differential Equations and Their Applications, Vol. 44, Birkhäuser (2001)Google Scholar
  20. 20.
    Gutiérrez, C.E., Hartenstine, D.: Regularity of weak solutions to the Monge-Ampère equation. Trans. Am. Math. Soc. 355, 2477–2500 (2003)CrossRefzbMATHGoogle Scholar
  21. 21.
    Jerison, D.: Prescribing harmonic measure on convex domains. Invent. Math. 105, 375–400 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Jerison, D.: A Minkowski problem for electrostatic capacity. Acta Math. 176, 1–47 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Jerison, D.: The direct method in the calculus of variations for convex bodies. Adv. Math. 122, 262–279 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Klain, D.A.: The Minkowski problem for polytopes. Adv. Math. 185, 270–288 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Lewis, J.L.: Capacitary functions in convex rings. Arch. Ration. Mech. Anal. 66, 201–224 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Lewis, J.L., Nyström, K.: Boundary behaviour for \(p\)-harmonic functions in Lipschitz and starlike Lipschitz ring domains. Ann. Sci. École Norm. Sup. 40, 765–813 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Lewis, J.L., Nyström, K.: Regularity and free boundary regularity for the \(p\)-Laplacian in Lipschitz and \(C^1\)-domains. Ann. Acad. Sci. Fenn. Math. 33, 523–548 (2008)MathSciNetzbMATHGoogle Scholar
  28. 28.
    Lieberman, G.M.: Boundary regularity for solutions of degenerate elliptic equations. Nonlinear Anal. 12, 1203–1219 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Ludwig, M., Xiao, J., Zhang, G.: Sharp convex Lorentz-Sobolev inequalities. Math. Ann. 350, 169–197 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Lutwak, E.: The Brunn-Minkowski-Firey theory. I. mixed volumes and the Minkowksi problem. J. Differ. Geom. 38, 131–150 (1993)CrossRefzbMATHGoogle Scholar
  31. 31.
    Schneider, R.: Convex Bodies: The Brunn-Minkowski Theory. Cambridge Univ. Press, Cambridge (1993)CrossRefzbMATHGoogle Scholar
  32. 32.
    Solynin, A.Y., Zalgaller, V.A.: An isoperimetric inequality for logarithmic capacity of polygons. Ann. Math. 159, 277–303 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Umanskiy, V.: On solvability of two-dimensional \(L_p\)-Minkwoski problem. Adv. Math. 180, 176–186 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    Xiao, J.: On the variational \(p\)-capacity problem in the plane. Commun. Pure Appl. Anal. 14, 959–968 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Xiao, J.: Exploiting log-capacity in convex geometry. Asian J. Math. 22, 955–980 (2018)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Mathematica Josephina, Inc. 2019

Authors and Affiliations

  1. 1.Department of Mathematics and StatisticsMemorial UniversitySt. John’sCanada

Personalised recommendations